Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 28, 2021, 6:35 PM CDT for Russell County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 6:35 PM CDT (23:35 UTC)
- Expired
- Jul 28, 2021, 7:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
County Russell County, AL
The radar
The Ft Rucker radar (KEOX), 77 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365
WWUS84 KBMX 282335
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
635 PM CDT Wed Jul 28 2021
ALZ048-050-290000-
Russell AL-Barbour AL-
635 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARBOUR AND SOUTH
CENTRAL RUSSELL COUNTIES UNTIL 700 PM CDT...
At 635 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Lakepoint Resort State Park, or 16 miles north of
Georgetown, moving southwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lakepoint Resort State Park, Hawkinsville and Twin Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3213 8506 3209 8505 3206 8506 3203 8506
3202 8505 3200 8507 3198 8507 3193 8511
3210 8530 3222 8510 3216 8503
TIME...MOT...LOC 2335Z 047DEG 10KT 3212 8509
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 2:59 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 28, 2:59 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 259 PM CDT Wed Jul 28 2021 .SHORT TERM... /Updated at 0127 PM CDT Wed Jul 28 2021/ Through Thursday. The center of a deep ridge over the Central CONUS is building towards the Ozarks and encouraging hot conditions across the forecast area. Above 850mb, a much drier airmass is advecting southward with better rain chances focused along the Gulf Coast and our far southern counties for this afternoon. Due to the dry air aloft, any thunderstorms that do develop will be watched very closely for microbursts and gusty winds, but this potential is greatest across the north where no to minimal develop is expected. While the northern half is forecast to stay rain-free, the saturated soil conditions are resulting in dewpoints in the mid to upper 70s, and as air temperatures rise into the mid 90s, this combination will cause high heat indices ranging from 102-107F. Hot conditions will develop again tomorrow afternoon as small height rises cause temperatures to reach the upper 90s in some locations. Therefore, the Heat Advisory will continue for all of Central AL, and has also been extended into Friday (Friday's forecast will be detailed in the long term discussion below). 1000-500mb RH drops to around 30% tomorrow and, for the first time since earlier this month, there is a decent chance that the forecast area will be rain-free. Will maintain a 15-20% chance across the far south, but most of the convection will be related to sea breeze activity along the coast where it should make very little inland progress. 86 .LONG TERM... /Updated at 0228 PM CDT Wed Jul 28 2021/ Friday through Tuesday. Central Alabama will transition from a hot/humid air mass to a cooler air mass by early next week as a fairly strong upper trof develops east of the MS river. Expect highs on Friday/Saturday to reach the middle and upper 90s. Friday should be rain free due to a strong upper ridge over the area. Small rain chances return on Saturday as a sea-breeze induced boundary moves inland over south Alabama. By Sunday the first wave of convection ahead of the short wave trof will impact Central Alabama. Some stronger storms possible Sunday if the air mass has time to destabilize ahead of the rain cooled outflow boundary. Numerous showers and storms on Monday, although cloud cover and cooler temperatures will limit any instability. Models differ on position of upper trof axis on Tuesday, but some drying likely across north Alabama. 58/rose Previous long-term discussion: /Updated at 0318 AM CDT Wed Jul 28 2021/ Friday through Tuesday. A strong mid-level ridge will extend from Wyoming to northern Florida on Friday. PWATs do creep up a bit from Thursday, so there is a non-zero potential for a very isolated shower with strong heating, but the ridge will keep coverage 10 percent or less. Otherwise, strong heating and high low-level thicknesses will result in widespread upper 90s for highs. A few spots may hit 100F. Dew points will mix out a little in the afternoon, but probably not enough to keep heat indices below 105 especially with recent wet conditions. The ridge axis slides slightly southwestward on Saturday, with some height falls in northeast AL. A weak cold front will also begin to approach North Alabama. Highs will be in the mid to upper 90s, near 100 in the southeast, and pooling dew points ahead of the front will result in high heat indices. Increasing PWATs and weakening of the ridge will result in the potential for isolated to widely scattered thunderstorms. The ridge will retrograde westward by Sunday and become more amplified across the western CONUS, with associated downstream amplification of a trough over the eastern CONUS. Some models hint at an MCS developing off to our northwest Saturday night which could track southeastward along the cold front, resulting in an increase in rain chances late Saturday night into Sunday morning. Showers and storms become numerous on Sunday with height falls and PWATs around 2 inches, but there could be some continued heat concerns across the southern half of the area depending on timing of convection. The trough will result in high temperatures becoming below normal Monday and Tuesday, with an end to heat concerns, and some guidance brings some drier air in by Tuesday. 32/Davis && .AVIATION... 18Z TAF Discussion. VFR conditions will continue at most TAF sites through this forecast period with a mid-level ridge further establishing over the region. Much drier air is entering the area through northerly mid-level flow on the eastern side of the ridge. This will suppress rain chances to the far south with best chances for a passing thunderstorm near TOI. No impacts expected at the northern terminals, but some patchy fog may develop briefly tomorrow morning due to lingering moisture on the ground and calm, clear conditions. 86 && .FIRE WEATHER... A warm and moist airmass will persist across Central Alabama through Saturday. A strong upper ridge will build over the area and suppress rain chances. The upper ridge will also result in light surface and transport winds. Better rain chances return Sunday and Monday as an upper trof pushes in from the north. Highs Thursday through Saturday will be in the middle to upper 90s. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 97 73 97 74 / 0 0 0 10 0 Anniston 71 96 73 97 75 / 0 10 0 10 0 Birmingham 74 97 75 98 77 / 0 10 0 10 0 Tuscaloosa 75 97 76 99 77 / 10 10 0 10 0 Calera 73 95 75 98 76 / 10 10 0 10 0 Auburn 74 95 75 96 76 / 20 10 0 10 0 Montgomery 75 97 75 99 77 / 30 20 0 10 0 Troy 74 96 76 98 77 / 40 20 0 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Heat Advisory until 7 PM CDT Friday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson... Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery... Perry...Pickens...Pike...Randolph...Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker... Winston. &&
Hazardous weather outlook, Jul 28, 8:13 AM CDT, 10 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 813 AM CDT Wed Jul 28 2021 ALZ011>015-017>050-291615- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 813 AM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Hot temperatures along with high humidity values will lead to heat indices reaching or exceeding 105 degrees over much of Central Alabama this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices will continue to be oppressive Thursday though the weekend with values reaching or exceeding 105 degrees. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 28, 6:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
635 PM CDT Wed Jul 28 2021
ALZ048-050-290000-
Russell AL-Barbour AL-
635 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARBOUR AND SOUTH
CENTRAL RUSSELL COUNTIES UNTIL 700 PM CDT...
At 635 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Lakepoint Resort State Park, or 16 miles north of
Georgetown, moving southwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lakepoint Resort State Park, Hawkinsville and Twin Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3213 8506 3209 8505 3206 8506 3203 8506
3202 8505 3200 8507 3198 8507 3193 8511
3210 8530 3222 8510 3216 8503
TIME...MOT...LOC 2335Z 047DEG 10KT 3212 8509The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:13 PM CDT | Special Weather Statement | BMX | Marengo | 47 min |
| Jul 28, 1:10 AM CDT | Dense Fog Advisory | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 5 more | 7 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.